Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 106, NWS Nashville, TN

September 18, 2021Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 18, 2021, 4:32 PM CDT for Bedford County, Tennessee. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 18, 2021, 4:32 PM CDT (21:32 UTC)
Expired
Sep 18, 2021, 8:07 PM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

640 
WGUS84 KOHX 182132
FLSOHX

Flood Advisory
National Weather Service Nashville TN
432 PM CDT Sat Sep 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC003-191545-
/O.NEW.KOHX.FL.Y.0106.210918T2132Z-000000T0000Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
432 PM CDT Sat Sep 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Wartrace Creek Near Wartrace.
* From this afternoon until further notice.
* At 4:00 PM CDT Saturday the stage was 9.2 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

07
1 follow-up statement
072 
WGUS84 KOHX 190107
FLSOHX

Flood Advisory
National Weather Service Nashville TN
807 PM CDT Sat Sep 18 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

TNC003-190215-
/O.CAN.KOHX.FL.Y.0106.000000T0000Z-210919T0107Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT Sat Sep 18 2021

...The Flood Advisory for the Wartrace Creek Near Wartrace has been 
cancelled...

The Flood Advisory is cancelled for
  the Wartrace Creek Near Wartrace.
* At 7:00 PM CDT Saturday the stage was 7.2 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3548 8633

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 18, 2:24 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 18, 2:24 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
224 PM CDT Sat Sep 18 2021

.DISCUSSION...

This afternoon's active weather was due to the close proximity of
the 850 mb front which line up favorably with a west to east
mid/upper level trough axis. Dynamics in association with these
features have since moved southward across far southern Middle TN.

For this evening, the aforementioned trend will continue. the
precipitation will undergo a decrease in coverage and intensity.
Will be sure to utilize a pre evening period to reflect the downward
pop trend. All that said however, look for the pop trend to once
again start to increase tomorrow morning. The upper low, currently
over Louisiana will begin to lift northward, carrying added dynamics
which will phase with a developing moisture channel. By tomorrow
afternoon and evening showers and a few tstms will again reach the
likely to categorical level. Qpf amounts will be between 1/2 and 1
inch for most areas. Some locally heavier amounts cannot be ruled
out given the higher pwats. For this reason, the flash flood watch
will remain in effect. FFG thresholds are rather low to begin with
and the additional rainfall today will only serve to aggravate the
flood potential.

The upper level dynamics will morph into just an open wave by
Monday. Pop inclusion, still likely,  will be warranted given the
location of the axis to our west. However, qpf values should remain
low as weak dynamics pair up with a reasonably favorable moisture
channel.

For the near term temps, look for low diurnal ranges with muggy
conditions. Lows upper 60s and highs near 80.

In the ext fcst, once we get to Tuesday, a cold front will be on
approach. Showers and thunderstorms look likely for Tuesday
afternoon into the overnight hours. Forcing along the boundary pairs
up with just weak instability and shear. So, at this point, not
anticipating any severe weather. Weaker forcing does pair up with
some post frontal moisture so we could see a few showers persist
into Wednesday morning. Drier and cooler air will follow through the
remainder of the week.

For the ext temps, Sfc high building in will reach its closest
proximity Wednesday night and Thursday night. So, under mostly clear
skies look for lows in the upper 40s to lower 50s. Meanwhile, 850 mb
temps drop down to the 6c-9c level.  Thus, for high temps, look for
70 to 75 degrees with lower humidities on Wednesday and Thursday.
By the weekend, it will be slightly warmer but still very nice with
highs approaching 80.

&&

.AVIATION...
18Z TAF DISCUSSION.

Radar trends indicate shower and thunderstorm activity should
continue to taper over the next few hours, and model guidance
shows predominantly VFR conditions at all locations after about
22Z. Overnight, light and variable winds should keep any VIS
reduction to a minimum, then sometime toward the end of the
forecast period showers and thunderstorms are expected to return.
Will have a better grasp of intensity and coverage with later
forecasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      69  81  69  80  69 /  40  80  80  80  50
Clarksville    68  80  68  80  68 /  30  70  70  80  40
Crossville     66  78  65  76  65 /  40  70  70  80  40
Columbia       68  81  69  81  69 /  50  80  80  80  50
Lawrenceburg   69  80  69  82  69 /  50  80  80  80  50
Waverly        67  80  68  80  68 /  50  70  70  80  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for Bedford-Cheatham-
Davidson-Giles-Hickman-Lawrence-Lewis-Marshall-Maury-Perry-
Robertson-Rutherford-Sumner-Wayne-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........05
Hazardous weather outlook, Sep 18, 2:46 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
246 AM CDT Sat Sep 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
246 AM CDT Sat Sep 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch is in effect for central and southwest Middle
Tennessee today. Numerous showers and thunderstorms with moderate to
heavy rainfall are expected across the area today before a break in
rainfall occurs tonight. Areas that received heavy rainfall could
also see flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flash Flood Watch is in effect for central and southwest Middle
Tennessee on Sunday. Numerous additional showers and thunderstorms
are anticipated on Sunday with moderate to heavy rainfall which may
lead to flash flooding. Total rainfall amounts from Saturday through
Sunday of 1 to 3 inches are expected, with locally higher amounts of
4 to 6 inches are possible.

More showers and storms are anticipated on Monday and Tuesday as
well, with locally heavy rainfall and localized flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for potential flash flooding today
and Sunday. Please relay any information about observed flooding to
the NWS while following all local, state, and CDC guidelines.

Shamburger

In the hours before

Local storm report, Sep 18, 4:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT SAT SEP 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            4 W CHARLOTTE           36.18N  87.42W
09/18/2021                   DICKSON            TN   EMERGENCY MNGR

            DELAYED REPORT: FLOODING IMPACTED A HOME ON BIG BARTONS
            CREEK ROAD WEST OF CHARLOTTE.

&&

EVENT NUMBER OHX2100641

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:04 PM CDTAreal Flood AdvisoryOHXPerry, Wayne2 hr
Sep 17, 8:32 PM CDTAreal Flood AdvisoryOHXHickman58 min
Sep 18, 2:24 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more65 hr
Sep 18, 9:54 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Stewart and 1 more3 hr
Sep 18, 10:28 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Williamson, Wilson3 hr
Sep 18, 10:49 AM CDTAreal Flood AdvisoryOHXJackson, Smith, Trousdale, Wilson3 hr
Sep 18, 11:21 AM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
Sep 18, 1:29 PM CDTAreal Flood AdvisoryOHXBedford, Coffee3 hr
Sep 18, 3:25 PM CDTFlash Flood WarningOHXBedford, Coffee4 hr
Sep 18, 4:15 PM CDTAreal Flood AdvisoryOHXGiles2 hr
Sep 18, 5:21 PM CDTFlash Flood WarningOHXGiles114 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.